It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-02-2003, 04:57 PM   #1
Junior Member
 
Join Date: Dec 2002
Location: Australia
Posts: 39
kristivera HB User
Red face please help. my head is gonna explode.

okay. this is the situation for those of you who dont already know it - i was on accutane for 8 weeks, had to stop taking it because my lips were absolutely disgusting - blistered, bubbly, white, thick, and chunky looking, and very sore. i saw my regular doctor cos i couldnt get into my derm till today. everyone said, stop taking the accutane, thats whats doing this. soooo, i stopped taking it for a week, it cleared up somewhat, started taking it again at a lower dose, and i started getting all those awful water blisters again. so i go to a different dr and con them into giving me spiro, saying ive been on it for a while for hirtuism (sp?) and i get that. now i have been on the spiro for about a week at 100mg a day. so, today i see the derm, he thinks its kinda funny that i got so crazy about the accutane ruining my lips, because 99% of people on accutane have dry lips. i say 'ummm, no, my lips werent dry. they were chunking off my face and they felt like they were on fire' he sorta thinks its funny, so tells me i should start retaking the accutane in 3 weeks at a low dose, and he will keep me on it for a longer period of time and that will be fine and dandy. i ask about spiro and androcur. he says spiro is good, but can cause irregular menstrual probs, but if you stick with it, that should go away. he also says androcur is great cos its like diane 35, which worked so well for me, bar the severe depression i got from it, but that you cant take androcur without the pill cos it will seriously screw up your cycle, and you can have continuous bleeding all month. i say 'so? is that a health issue, or just an annoyance factor? couldnt i take the androcur without the pill and just suffer the annoyance? i want clear skin, i will do most anything to have it' hahahaha. yup, sure. he thinks im silly cos most women would go nuts over that side effect. then i say, 'so does the spiro work or what?' and he says 'yes it does, but its not a cure cos you have to keep taking it to see results' im like, i sooooooooo dont care, as long as im clear. anyway, the outcome was - he wants me back on accutane long term. i am scared ****less because that stuff really scarewed my up emotionally with what it did to my lips. really bad. im terrified to take it, even though i loved seeing the great effects i was having in terms of pore shrinkage and blackheads finally lifting away.
soooooooooo, can someone help me? im not sure what to do. i guess i have 3 weeks to decide anyhow, cos i cant start taking it till then cos my lips are still too inflamed. do i risk stopping accutane all together, when i may need to then redo the whole course over, or do i stick with the spiro and give it a good chance?
thanks guys.

 
Sponsors Lightbulb
   
Old 02-02-2003, 06:43 PM   #2
Senior Member
 
Join Date: Feb 2003
Posts: 145
CocaCola HB User
Post

To be completely honest I'm probably not going to be much help here but here is my two cents...

I've never been on Accutane so I'm not too familiar with the product. But from what I hear it is a serious drug. Your adverse reaction to it does not sound normal. It sounds like you were in pain and it must have been a little weird to see your lips 'chunking off.' The fact that your doctor was sorta laughing at you makes me think that you need to find yourself a new doctor. He doesn't seen to be hearing you when you tell him about your reaction to the accutane.

Again, I'm not familiar with the other two drugs that you mentioned so I have no idea which is the better product for you. I suppose if you feel comfortable trying the accutane again then go for it, but in a much smaller dose. If the pain returns and it is unbearable then stop immediately. On the other hand, if you are NOT comfortable with trying the drug again then don't. Don't let your dr talk you into something that you do not really want to do.

I'd talk to your doctor again about what you have just posted here. Good luck.

 
Old 02-02-2003, 07:05 PM   #3
Junior Member
 
Join Date: Aug 2002
Location: Las Vegas
Posts: 38
CadeFoster HB User
Post

I am very familiar with accutane and when they say common side effects. Dry lips, nose, skin ect, they are to the EXTREMITIES! The drier you are, the better your body responded to the medication. Im in so much pain right now I barely open my mouth when I talk.

 
Old 02-03-2003, 12:31 AM   #4
Junior Member
 
Join Date: Sep 2001
Posts: 31
sweetgirl500 HB User
Post

My advice is to NOT go back on the accutane. You should give the spiro a chance. Even though I have never taken either one I have read a lot about the horrible side effects of accutane which is why I will never take it even though my dermatologists over the years have wanted me to. It is obvious you had a severe reaction that is not normal. There are even worse side effects you could have if you go back on it. From what I have read the possible side effects of spiro are not as bad as accutane and a lot of people have said the spiro cleared up their acne but it took a few months.

 
Old 02-03-2003, 11:08 AM   #5
Veteran
(female)
 
Join Date: Jan 2003
Location: Philadelphia
Posts: 465
sedulous HB User
Post

my two cents is if you cannot tolerate the accutane, you should do your best not to take it. Also, it sounds like you're consuming a lot of things and going to a lot of extremes, and that in itself might stress your body to the point of having negative effects on your skin. It sounds like you and your dr. need to discuss your options and start w/one thing at a time.

 
Old 02-03-2003, 11:09 AM   #6
Veteran
(female)
 
Join Date: Jan 2003
Location: Philadelphia
Posts: 465
sedulous HB User
Post

and...don't let your doctor bully you into doing things, and don't let him laugh at you... you have a say in the matter, and you're an equal part of the team that's dealing with your skin. You should discuss w/him all the things you said in this post, or even print it out and let him read it.

 
Old 02-03-2003, 04:50 PM   #7
Senior Member
 
Join Date: Aug 2002
Location: Houston, Texas, US
Posts: 265
Sparkle0036 HB User
Post

were you using a very rich moisturizer regularly? use aquaphor or vaseline if you weren't already. start using it now before you go on the accutane again, and try to prevent it.

 
Old 02-03-2003, 05:11 PM   #8
Junior Member
 
Join Date: Aug 2002
Location: Las Vegas
Posts: 38
CadeFoster HB User
Post

The reaction she had WAS normal. Like sedulous said
you just cant tolerate the treatment. It just plain sucks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Worried about the Colorado altitude! Please help!! Cadmium Open to All Other Health Topics 6 09-30-2009 10:41 AM
This is about Geodon, PLEASE HELP ME. Killers1324 Bipolar Disorder 4 08-23-2009 09:00 AM
My Cry For Help! Everyone please read/comment/share with me please StarWars1985 Inner Ear Disorders 6 10-17-2007 06:27 AM
Please Help... Need Lexapro advice! Amandakay133 Panic Disorders 5 12-20-2006 06:29 AM
Im going to go off the deep end! Please Help me!?!? cryingdestiny Anger Management 2 10-26-2006 01:23 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!